Format

Send to

Choose Destination
Med Sci Law. 2004 Jul;44(3):264-5.

An autopsy case of fatal anaphylactic shock following fluorescein angiography: a case report.

Author information

1
Department of Legal Medicine, Dokkyo University School of Medicine, 880 Kita-kobayashi, Mibu, Tochigi 321-0293, Japan. hitosugi@dokkyomed.ac.jp

Abstract

We present a rare autopsy case of fatal anaphylactic shock following fluorescein angiography. A 71-year-old Japanese woman undergoing retinal angiography to evaluate diabetic retinopathy died immediately after an injection of sodium fluorescein. Forensic autopsy and post-mortem biochemical analyses revealed an elevated serum level of tryptase which, in the absence of morphologic changes suggesting injury or disease, confirmed the diagnosis of fatal anaphylactic shock. Although serious adverse effects are rare after fluorescein angiography, patients should be observed, with appropriate resuscitation equipment available, for several hours after the administration of fluorescein.

PMID:
15296251
DOI:
10.1258/rsmmsl.44.3.264
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center